Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 4, NWS Omaha, NE

January 29, 200724 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 29, 2007, 3:55 AM CST for 24 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 29, 2007, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2007, 3:55 AM CST (09:55 UTC)
In effect from
Jan 29, 2007, 11:00 AM CST
Expired
Jan 29, 2007, 4:39 PM CST
In force
6 hr
Issued by
NWS Omaha, NE
All 32 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 29 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 290955
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 AM CST MON JAN 29 2007

...TURNING WINDY TODAY...

.ANOTHER STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TODAY...WITH NORTHWEST WINDS INCREASING TO 20 TO 35 MPH WITH GUSTS
TO 45 MPH.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-291800-
/O.NEW.KOAX.WI.Y.0004.070129T1700Z-070130T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE
355 AM CST MON JAN 29 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT
TODAY...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 45 MPH.
SNOW SHOWERS AND FLURRIES WILL ACCOMPANY THE STRONG
WINDS...REDUCING VISIBILITIES AT TIMES TO LESS THAN A MILE. THE
SUSTAINED WINDS SHOULD DECREASE TO UNDER 30 MPH DURING THE
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY
2 follow-up statements
000 
WWUS73 KOAX 291657
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1057 AM CST MON JAN 29 2007

...COLD AIR WILL POUR INTO THE AREA TODAY WITH STRONG WINDS...

.ANOTHER STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL PLAINS
TODAY...WITH BLUSTERY NORTHWEST WINDS.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-300100-
/O.CON.KOAX.WI.Y.0004.070129T1700Z-070130T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE
1057 AM CST MON JAN 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY...WITH
SUSTAINED WINDS OF 20 TO 35 MPH. GUSTS MAY REACH AROUND 45. SOME
SNOW SHOWERS AND FLURRIES WILL ALSO OCCUR TODAY. THE WIND AND SNOW 
WILL CREATE AREAS OF REDUCED VISIBILITY FOR SHORT PERIODS OF TIME.
BRIEF REDUCTIONS TO LESS THAN ONE MILE ARE POSSIBLE. SUSTAINED
WINDS SHOULD DECREASE TO UNDER 30 MPH BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR STRONGER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BCM
000 
WWUS73 KOAX 292239
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
439 PM CST MON JAN 29 2007


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-292345-
/O.CAN.KOAX.WI.Y.0004.000000T0000Z-070130T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE
439 PM CST MON JAN 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

GUSTY NORTHWEST WINDS AROUND 30 MPH WILL PERSIST THOUGH THE OVERNIGHT
HOURS...BUT WILL REMAIN BELOW ADVISORY CRITERIA.

$$

DEE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:25 PM CST, 13 hours 30 minutes earlier.

Area forecast discussion, Jan 28, 2:25 PM CST, 13 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CST SUN JAN 28 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

19Z SFC ANLYS INDCD RIDGE AXIS FM ERN KS NWD ALNG THE MO RVR INTO
WRN MN. THIS SFC RIDGE IS EXPECTED TO QUICKLY SHIFT EWD THIS EVNG
WITH RETURN FLOW INCREASING ACRS THE THE ENTIRE CWA AS A
WRMFNT...WHICH WAS LOCATED AT 19Z FM CNTRL SD SWD INTO WRN
NEB...TRACKS EWD ACRS THE FA. TMPS ACRS SW IA ARE GOING TO HAVE TO
BE WATCHED CLOSELY THIS EVNG AS SFC TMPS FALL QUICKLY THIS EVNG
AND NOCTURNAL INVERSION DVLPS. WITH INVERSION DVLPG...MAY ALLOW FOR
TMPS TO FALL FARTHER THAN WHAT WE CURRENTLY HAVE FORECAST.
OTHERWISE...TMPS SHLD LEVEL OFF AND INCREASE OVR THE REST OF THE
FA AFTER MIDNIGHT. MID AFTN WATER VAPOR IMAGERY INDCS POTENT UPPR
LVL SHRTWV TROF DIVING SEWD THRU CNTRL SASK ASSOCIATED WITH 90 M
HEIGHT FALLS AT H5 AT 12Z. THIS IS EXPECTED TO TRACK INTO THE FA
ON MON ALNG WITH THE NEXT SHOT OF ARCTIC AIR. POINT FORECAST
SOUNDINGS INDC LOW LEVEL LAPSE RATES SIG INCREASE BY LATE MRNG
LEADING TO A VRY SMALL AMOUNT OF POSITIVE CAPE. GIVEN THE NEARLY
SAT BOUNDARY LAYER AND STEEP LAPSE RATES...SNOW SHOWERS ARE LIKELY
TO DVLP BY EARLY AFTN. MOS POPS ARE VRY LOW AND MEASURABLE PRECIP
MAY BE HARD TO COME BY...BUT WILL INCREASE GOING POPS AS COVERAGE
OF -SHSN OVR THE ERN CWA SHLD BE IN THE SCT CAT. HAVE INCREASED
GOING HIGHS OVR THE SRN FA WHERE THERE IS A LACK OF SIG SNOW COVER
AND REAL CAA DOESNT START UNTIL LATE AFTN. WINDS INTO MON NIGHT
ARE NOT EXPECTED TO BE AS STG AS ON SAT WITH THE BEST PRES
ADVECTION ACTUALLY TAKING PLACE MON EVNG AFTER THE SUN SETS. DID
GO BELOW THE GUIDANCE ENVELOPE AND SLIGHTLY BELOW OUR PREVIOUS
FORECAST FOR LOWS ON TUESDAY MRNG GIVEN UPSTRM TMPS AND CURRENT
SNOW COVER.

ENTIRE PROCESS LIKELY TO BE REPEATED ON TUE INTO WED AS THE NEXT
SHRTWV STARTS TO DIVE SEWD IN STG NWRLY UPPR LVL FLOW. WL LIKELY
SEE TMPS HELD IN CHECK ON TUES NIGHT AS RETURN FLOW KICKS IN AHEAD
OF THE SHRTWV. WL CONT THE LO CHC POPS FOR WED AS THE NRN STRM
SHRTWV SWINGS THRU THE DAKOTAS AND MN. GFS...AND TO SOME DEGREE
THE EC...INDCS SOME INFLUX OF MOISTURE FM THE SRN STRM SYSTEM
(CURRENTLY CUT-OFF OVR CNTRL CA) AS IT TRACKS EWD ACRS THE SRN
PLAINS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

STILL EXPECT BELOW TO MUCH BELOW NORMAL TEMPERATURES (ESPECIALLY
HIGHS) TO DOMINATE THE NORTHERN AND CENTRAL PLAINS DURING THIS
PERIOD. THE AXIS OF A VERY STRONG 500 MB RIDGE SHOULD REMAIN NEAR
130W...FM THE ERN PACIFIC INTO ERN AK...WHILE A CYCLONIC VORTEX
MOVES SWD ACROSS HUDSON BAY. PREVIOUS VERSION OF THE ECMWF DID
TRY TO PUSH RIDGE AXIS EWD SLIGHTLY BY DAY 7...BUT LATEST RUN DID
NOT SEEM TO DO THAT. TIMING THE ARCTIC AIR AND TIMING THE BEST
CHANCES FOR LIGHT SNOW WILL BE THE PRIMARY FORECAST CONCERNS.

IN GENERAL...LIKE YESTERDAY...THE 12Z GFS MASS FIELDS SEEMED TO
BE REASONABLE. COLD HIGH PRESSURE WILL SETTLE ACROSS THE REGION
WEDNESDAY NIGHT. WENT A FEW DEGREES BELOW MOS WITH SURFACE RIDGE
OVER THE AREA...LIGHT WINDS AND PROBABLY NOT MUCH CLOUD COVER.
SW WINDS SHOULD GIVE THE AREA DECENT MIXING POTENTIAL THURSDAY...
AND WENT WITH MOSTLY MID 20S BUT SOME UPPER 20S IN THE SOUTH.
SNOW COVER IS THINNER IN THE FAR SOUTH. AN ARCTIC COLD FRONT IS
EXPECTED TO BLAST IN FROM THE NORTH THURSDAY NIGHT...AND DECIDED
TO MENTION A SLIGHT CHANCE OF SNOW ALL AREAS. HIGHS FRIDAY MAY
ONLY REACH THE UPPER SINGLE DIGITS NORTH TO THE MID/UPPER TEENS
SOUTH. FRIDAY NIGHT/SATURDAY MORNING LOWS SHOULD BE AT OR BELOW
ZERO MOST AREAS IF WE GET RID OF THE CLOUDS. GFS PUTS US INTO
WEAK WARM AIR ADVECTION FOR SATURDAY...BUT I KEPT HIGHS CLOSE TO
THOSE FROM FRIDAY. GFS ZIPS A SYSTEM DOWN IN NW FLOW FOR SATURDAY
NIGHT AND SUNDAY. FOR NOW...DID NOT MENTION ANY PCPN...THINKING
THAT THE GFS QPF WAS OVERDONE. BY LATE SUNDAY...ANOTHER CHUNK OF
ARCTIC AIR WILL PROBABLY BE DROPPING INTO THE NRN PLAINS.

COLD PATTERN MIGHT START TO BREAK ON TUESDAY FEBRUARY 6...IF THE
UPPER FLOW TURNS MORE TO THE NW AND HEIGHTS START TO RISE AS GFS
AND ECMWF SUGGEST.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD/MILLER
Hazardous weather outlook, Jan 28, 4:28 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
428 PM CST SUN JAN 28 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-291300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
428 PM CST SUN JAN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ANOTHER ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA MONDAY.
BLUSTERY WINDS AND STEADY OR FALLING TEMPERATURES MONDAY
AFTERNOON WILL LEAD TO WIND CHILLS LATER MONDAY NIGHT FROM 10
BELOW TO 20 BELOW ZERO.

MORE VERY COLD ARCTIC AIR IS EXPECTED TO ARRIVE ON FRIDAY.
BELOW ZERO TEMPERATURES AND VERY COLD WIND CHILLS ARE
POSSIBLE BY FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

BOUSTEAD

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.